Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 4, 2012Lamar County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 4, 2012, 2:48 PM CDT for Lamar County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 2:48 PM CDT (19:48 UTC)
Expired
Aug 4, 2012, 3:15 PM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Lamar County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS84 KJAN 041948
SPSJAN
MSZ073-042015-
LAMAR MS-
248 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 4 2012

...STORM WITH GUSTY WIND POTENTIAL MOVING WEST THROUGH CENTRAL LAMAR 
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH 
WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF PURVIS AT 247 PM 
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3107 8963 3108 8964 3128 8965 3128 8936
      3113 8934 3110 8935 3109 8938 3110 8939
      3106 8963
TIME...MOT...LOC 1947Z 085DEG 6KT 3118 8945

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:38 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 4, 10:38 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT SAT AUG 4 2012

.UPDATE...MOST GUIDANCE STILL INDICATES THAT AN ACTIVE DAY FOR
CONVECTION IS IN STORE FOR AREAS MAINLY SOUTHEAST OF THE NATCHEZ
TRACE CORRIDOR. THERE IS LITTLE TO NO CONVECTIVE INHIBITION AND
PRECIPITABLE WATER IS GREATER THAN 2 INCHES. THIS COMBINED WITH
LESSENING RIDGE INFLUENCE SHOULD ALLOW FOR AN ABUNDANCE OF
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE ONLY CHANGES TO THE
FORECAST FOR THIS UPDATE WERE TO THE HOURLY TEMPS AND DEWPTS. /27/

&&

.AVIATION...SOME EARLY MORNING STRATUS WAS HANGING ON AT 14Z AROUND
MEI BUT VFR CONDITIONS WERE BEING OBSERVED ELSEWHERE AND WILL
PREVAIL INTO THE AFTERNOON. AFTERNOON SHOWER/TSTM ACTIVITY WILL BE
GREATEST FOR THE GTR/MEI/HBG AREA AND HIRES MODELS SHOW THIS
CONVECTIVE PRECIPITATION SPREADING SW ACROSS GWO/JAN/HKS THIS
EVENING BEFORE DISSIPATING. VFR CONDITIONS WILL PREVAIL TONIGHT BUT
STRATUS/FOG DEVELOPMENT IS EXPECTED AROUND 11Z AGAIN SUNDAY MORNING.
GREATER COVERAGE OF TSTMS IS EXPECTED SUNDAY. /22/

&&

.PREV DISCUSSION... /ISSUED 452 AM CDT SAT AUG 4 2012/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

THE PERSISTENT SUBTROPICAL RIDGE AXIS CONTINUES TO HAVE A STRONG
INFLUENCE OVER THE ARKLAMISS WEATHER RESULTING IN TYPICAL HOT AND
HUMID CONDITIONS. MEANWHILE...SHORTWAVE ENERGY IN THE WESTERLIES HAS
BEEN FUNNELED SOUTHWARD AROUND THE EASTERN PERIPHERY OF THE RIDGE
AND INTO THE RIDGE WEAKNESS EAST OF THE ARKLAMISS...WHERE IT HAS
HELPED TO ENHANCE CONVECTIVE DEVELOPMENT. FOR THE NEXT COUPLE OF
DAYS...WE SHOULD SEE THE RIDGE LESSEN ITS GRIP OVER THE ARKLAMISS
AND THIS WILL ALLOW FOR A MORE CONVECTIVE-FRIENDLY ENVIRONMENT TO
DEVELOP.

FOR TODAY AND TONIGHT...MOST GUIDANCE INDICATE THAT AN ACTIVE DAY
FOR CONVECTION IS IN STORE FOR AREAS MAINLY SOUTHEAST OF THE NATCHEZ
TRACE CORRIDOR --- EXPECT MIXED LAYER CAPE TO EXCEED 3000 J/KG WITH
LITTLE TO NO CONVECTIVE INHIBITION AND PRECIPITABLE WATER > 2 INCHES
COMBINED WITH LESSENING RIDGE INFLUENCE AND THE APPROACH OF AN MID
LEVEL TROUGH OVER THE NE GULF TO ALLOW FOR AN ABUNDANCE OF
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FAIRLY STRONG NORTHEAST
FLOW ALOFT WOULD SUGGEST THIS ACTIVITY WILL DEVELOP SOUTHWESTWARD AS
WE GO INTO THE LATE AFTN/ EARLY EVENING...WITH GREATER COVERAGE OF
STORMS THAN EXPERIENCED IN RECENT DAYS. STEEP LOW LEVEL LAPSE RATES
WILL SUPPORT A FEW WET MICROBURSTS AND WILL MENTION THIS IN THE HWO.
CONFIDENCE IS LOW CONCERNING JUST HOW FAR WEST THE CONVECTION WILL
DEVELOP AS WE GO INTO THE EVENING BUT EXPECT AS IT MOVES INTO THE
TEETH OF THE RIDGE AND WITH NOCTURNAL COOLING THE TSTMS SHOULD
FIZZLE OUT SHORTLY AFTER SUNSET.

FOR SUNDAY AND SUNDAY NIGHT...CONVECTIVE ACTIVITY MAY BE GREATER
THIS PERIOD AS A STRONGER SHORTWAVE TROUGH IN THE WESTERLIES HELPS
TO PUSH A FRONTAL BOUNDARY TOWARD NORTHERN PORTIONS OF THE ARKLAMISS
WHILE THE MID LEVEL TROUGH OVER THE GULF HELPS TO ENHANCE CONVECTIVE
ACTIVITY FOR SOUTHERN PORTIONS OF THE ARKLAMISS. A SIMILAR
UNSTABLE/MOIST AIRMASS WILL EXIST FOR THE AFTERNOON HOURS...BUT THE
PRIME AXIS OF DEVELOPMENT IS FORECAST BY MOST GUIDANCE TO SHIFT
FARTHER WEST RESULTING IN GREATER THUNDERSTORM POTENTIAL FOR THE
DELTA REGION IT WOULD SEEM. ALSO...WITH THE FRONTAL BOUNDARY
INFRINGING ON NORTHERN PORTIONS OF THE ARKLAMISS TOMORROW
NIGHT...HAVE OPTED TO CARRY SHOWER/THUNDERSTORM CHANCES DEEPER INTO
THE OVERNIGHT ALONG THE HWY 82 CORRIDOR. ONCE AGAIN...THERE WILL BE
A RISK FOR MICROBURST ACTIVITY AS THE RIDGE ALLOWS FOR A LATE ENOUGH
START TO THE CONVECTION TO ALLOW FOR STRONG HEATING AND
DESTABILIZATION AND STEEP LOW LEVEL LAPSE RATES. /EC/

LONG TERM...MONDAY THROUGH SATURDAY...THE LONG TERM SHOWS PROMISE
FOR MORE RAIN CHANCES AND DEPENDING ON HOW SOME FEATURES PLAY
OUT...THIS COULD COME TO FRUITION.

BY 12Z MONDAY...MODELS SHOW A WEAK BOUNDARY MOVING SOUTH TOWARD OUR
REGION. IN ADDITION...THERE IS ALSO AN INVERTED TROUGH/SFC LOW THAT
IS MOVING WEST ACROSS THE NORTHERN GULF. THIS IS THE SAME SYSTEM THAT
THE NATIONAL HURRICANE CENTER IS CURRENTLY MONITORING EAST OF
FLORIDA. IT STILL LOOKS LIKE AS THIS SFC LOW MOVES ACROSS THE
NORTHERN GULF...IT SHOULD NOT DEVELOP INTO ANYTHING MUCH STRONGER
DUE TO ITS INTERACTION WITH FLORIDA. SOME MODELS ALSO SHOW A LITTLE
MORE INTERACTION WITH LAND AS IT TRACKS WEST...WHICH WOULD SERIOUSLY
LIMIT ANY STRENGTHENING POTENTIAL. IT DOES NOT APPEAR THAT THE
FRONTAL BOUNDARY WILL FULLY MAKE ITS WAY THROUGH THE CWA BUT SHOULD
LINGER ENOUGH TO HELP PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORMS
EACH AFTERNOON IN THE WARM AIRMASS...IN ADDITION TO THE EFFECTS OF
THE SFC LOW. BY WEDNESDAY AFTERNOON...THE SFC LOW WILL HAVE MOVED TO
OUR WEST...BUT RAIN CHANCES WILL STILL CONTINUE AS UPPER LEVEL
TROUGHING REMAINS OVER THE AREA. THIS WILL PULL OFF TO THE EAST BY
WEEKS END AND ALLOW FOR UPPER RIDGING TO MOVE BACK OVER THE AREA. AT
THIS SAME TIME...ACCORDING TO THE GFS AND ECMWF...ERNESTO APPEARS TO
MOVE INTO THE CENTRAL MEXICO AND NOT HAVE ANY IMPACT ON THE
ARKLAMISS REGION. HOWEVER...WE ALL KNOW THAT THIS COULD CHANGE AND
RESIDENTS STILL SHOULD KEEP A WATCHFUL EYE AS THIS SYSTEM ENTERS THE
GULF OF MEXICO LATE IN THE WEEK. TEMPERATURES DURING THE PERIOD WILL
BE A LITTLE COOLER THAN WE HAVE BEEN SEEING GIVEN ADDITIONAL CLOUD
COVER AND POTENTIAL FOR RAIN....BUT HIGHS SHOULD MAKE IT INTO THE
LOWER TO MAYBE MID 90S. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  74  94  73 /  39  16  57  20
MERIDIAN      93  73  94  71 /  57  25  55  20
VICKSBURG     95  75  93  73 /  20  13  51  20
HATTIESBURG   93  74  95  73 /  60  23  58  29
NATCHEZ       93  74  92  73 /  30  19  64  23
GREENVILLE    97  77  95  76 /  14  11  48  31
GREENWOOD     95  75  95  74 /  26  13  56  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/22/EC/28
Hazardous weather outlook, Aug 4, 1:55 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT AUG 4 2012

MSZ029>033-037>039-043>046-048>066-072>074-051900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60 MPH
WIND GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING. THE STRONGEST
STORMS WILL ALSO BE CAPABLE OF PRODUCING A QUICK ONE TO TWO INCHES
OF RAINFALL. STRONG DAYTIME HEATING COMBINED WITH AN ABUNDANCE OF
MOISTURE WILL MAKE FOR VERY UNSTABLE CONDITIONS...AND SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE AREA
OF GREATEST RISK WILL BE ACROSS THE HIGHWAY 82 CORRIDOR. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ074-075-MSZ018-019-025>028-034>036-051900-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 50 TO 60
MPH...NICKEL TO QUARTER SIZED HAIL...AND A QUICK ONE TO TWO INCHES
OF RAINFALL WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. AN
APPROACHING COLD FRONT WILL COMBINE WITH STRONG DAYTIME HEATING...AND
A VERY MOIST AIRMASS TO MAKE FOR VERY UNSTABLE CONDITIONS...AND LEAD
TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ040>042-047-051900-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
WARREN-
155 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 4, 2:48 PM CDT, 0 minutes before
MSZ073-042015-
LAMAR MS-
248 PM CDT SAT AUG 4 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 4 2012

...STORM WITH GUSTY WIND POTENTIAL MOVING WEST THROUGH CENTRAL LAMAR
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF PURVIS AT 247 PM
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3107 8963 3108 8964 3128 8965 3128 8936
      3113 8934 3110 8935 3109 8938 3110 8939
      3106 8963
TIME...MOT...LOC 1947Z 085DEG 6KT 3118 8945

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:16 PM CDTFlash Flood WarningJANCovington, Simpson, Smith119 min
Aug 3, 7:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 4, 3:06 PM CDTSpecial Weather StatementJANMarion29 min
Aug 4, 3:55 PM CDTSpecial Weather StatementJANForrest30 min
Aug 4, 4:21 PM CDTSpecial Weather StatementJANCovington29 min
Aug 4, 4:50 PM CDTSpecial Weather StatementJANCovington30 min
Aug 4, 5:45 PM CDTSpecial Weather StatementJANLeake, Scott30 min
Aug 4, 6:04 PM CDTSpecial Weather StatementJANSmith31 min
Aug 4, 6:26 PM CDTSpecial Weather StatementJANNewton39 min
Aug 4, 6:34 PM CDTSpecial Weather StatementJANSimpson41 min
Aug 4, 6:36 PM CDTSpecial Weather StatementJANSmith29 min
Aug 4, 6:44 PM CDTSevere Thunderstorm WarningJANJasper, Newton32 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.